I am 18 years old and have been put on prednisone three times in the past three months and I also received a shot of it when I had an allergic reaction back in August. The doctor keeps prescribing prednisone for infected tonsils however it seems my side effects get worse every time. I tapered off my last dose last sunday however I am still experiencing headaches, strange thoughts, mood swings, and slight depression. I have asked the doctor and he said its normal however I am starting to worry.
Prednisone is god awful to be taking long term for several reasons... You've describes a few w/ some of your side effects..
But it also will mess w/ your bones after long term use, make them wear quick (thinner/briddle), it very serious because we can gain our bones back like that once their gone... You caught it in time to do something about it... That's the good thing. Yes the side effects tapering off of it and being off completely are still going to be there, but slowly subside w/ time... Don't worry, it's complete normal, just try to handle the side effects in a positive way, go outside & walk your dog, drink lots of gatorade & water & eat healthy to speed up this change in your body and brain to create these chemicals again that it wasn't having to have to do for months... Get your mind off of it because now your brain is trying to reproduce chemicals And it takes a little time. You'll feel normal again soon, but do things to help, working out, riding your bike, anything that releases natural endorphins in your brain... Your brain has some catching up to do, which in the mean time causes the depressed funky blues feeling, anxious, weird thought, bad dreams, head aches, lack of sleep, too much sleep etc... your hormones and Chemical emballance will be back in no time.
Get some rest and tomorrow go do something very relaxing or very physical... Get it moving and working speeds it up & makes you feel good in the process.
I'd recommend one a day woman a day vitamins to help as well, eat before you take vitamins to prevent nasea. It wouldn't hurt to get some B12 vitamins if your lacking energy.
- Prednisone Information for Consumers
- Prednisone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Prednisone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 9 Jan 2012 • 6 answers
Posted 25 Oct 2015 • 0 answers
Posted 27 Sep 2017 • 2 answers
Posted 7 Oct 2017 • 0 answers
Posted 27 Dec 2017 • 0 answers